MAUDE Adverse Event Report: ORTHOPEDIATRICS, CORP 1.25MM X 150MM SS GUIDE WIRE, THREADED

ORTHOPEDIATRICS, CORP 1.25MM X 150MM SS GUIDE WIRE, THREADED
Catalog Number 01-9473-3115
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Dr.(b)(6) described to me that during a tri-plane distal tibial fracture he was attempting to place guide wires for 4.0 mm screws.After placing his initial guidewires into the distal tibia, and attaining adequate reduction, dr.Cardin says he tried to replace or redirect, one of his guidewires, and subsequently the guidewire broke as soon as he tried to redirect it with the wire driver.He also states that multiple other wires had bent significantly during this procedure, four to be exact.He attempted to switch wire drivers to a different system to see if that would help, and subsequently broke two more pins, leaving a portion of one of the threaded tips of the pins inside the patient's distal, tibia, and making it difficult to retrieve the part that had broken off.Even in an attempt trying to retrieve one of the pins that had snapped off with a pair of pliers, the tips would continue to break.One wire broke into about seven pieces.

Brand Name
1.25MM X 150MM SS GUIDE WIRE, THREADED
Common Device Name
1.25MM X 150MM SS GUIDE WIRE, THREADED
Manufacturer (Section D)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN
Manufacturer (Section G)
ORTHOPEDIATRICS, CORP
2850 frontier drive
warsaw IN
Manufacturer Contact
james gunnels
2850 frontier drive
warsaw, IN 
MDR Report Key20467639
Report Number3006460162-2024-00059
Device Sequence Number7612459
Product Code KIJ
UDI-Device Identifier00840194465359
UDI-Public00840194465359
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number01-9473-3115
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale
Patient Weight54 KG